PDA

View Full Version : Atenolol v lisinopril



dalehileman
19th December 2011, 11:26 PM
I guess they work only somewhat differently but their side effects sure aren't alike

My theme is that the Medical Establishment plays down side effects of prescription meds, listing them on the accompanying PPI for instance hidden among 4000 words most of which you don't need to know in pint-sized type you will surely overlook in language suggesting the effects to be most paltry and rare and which might instead be attributed to your advancing age

One day some years ago as I strode along our pool a wave of dizziness caused me to fall in --while just a few days little later bending over a bathroom sink I collapsed onto the floor. I had wondered, could it be my atenolol, and sure enough the PPI listed dizziness

"...mild drowsiness, lightheadedness or dizziness...." (emphasis mine)

After the symptom had let off somewhat, oh well I more or less learned to live with a little dizziness thinking well at my age (presently 81) I'm bound to be a bit off, and besides most folk think I'm kind of dizzy the way I use the internet forums

Anyhow when our most excellent physician Gasvar Davidson on another count subsequently switched me from atenolol to lisinopril the dizziness issue became moot

Aside from that over the years on my routine visit whenever greeted "How are you," I'd reply cheerfully "Ok I guess if somewhat sluggish. After all at my age aren't we all"


But then over those same years I had occasionally experienced a most remarkable phenom: One day for no apparent reason whatever I'd find myself feeling just wonderful, full of pep and vim; then later in the day when I got back home I found that I had forgotten that morn to take my meds

It had happened repeatedly and so I was pretty sure one of them was to blame.....

.....but anyway I reasoned, what's the alternative: Early death

Of course I didn't know which one of a half-dozen meds for hypertension and cholesterol was at fault. But then after my last visit about a month ago I had a revelation: For days on end now without letup I began feeling like a million dollars--why now, I asked myself. Then I remembered that owing to some sort of minor side effect destroying my kidneys Doc had switched me from lisinopril back to atenolol

Now there was no doubt whatever: Quitting lisinopril has made me a new man, more cheerful, more loving, more ambitious. Now I'm on the Web 7 hours a day enthusiastically chatting with complete strangers on obscure websites; into my yardwork as less drudgery; dashing off Letters to the Editor of our excellent Fourth Estate the Victorville, Ca Daily Press; at once I'm planning to write four books; I haven't felt this way on a permanent basis for as long as I can remember

However the dizziness came back